Alert archive / Alabama / Tornado Warnings in 2025
Tornado Warning 19, NWS Mobile, AL
NWS Mobile, AL issued this tornado warning at Mar 15, 2025, 8:23 PM CDT for 4 counties in Alabama. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2025, 8:23 PM CDT (01:23 UTC)
- Expired
- Mar 15, 2025, 8:57 PM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Clarke County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 78 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 8:54 PM CDT | TORNADO | 3 S Choctaw Bluff, AL | An EF0 tornado began near Choctaw bluff tracking northeast tracking along the Alabama River. Sentinel and Planet satellite imagery revealed a narrow discontinuous path of tree damage, likely in the form of tree top snaps and/or uproots. This path tracks into t |
| Mar 15, 9:02 PM CDT | TSTM WND DMG | 2 Sse Gainestown, AL | Damage to a metal roof of a home. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 12:25 PM CDT | Tornado Watch | SPC | 9 hr |
| Mar 15, 7:47 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1068 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.2
The text
As transmitted.
057
WFUS54 KMOB 160123
TORMOB
ALC025-097-099-129-160215-
/O.NEW.KMOB.TO.W.0019.250316T0123Z-250316T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Mobile AL
823 PM CDT Sat Mar 15 2025
The National Weather Service in Mobile has issued a
* Tornado Warning for...
Southwestern Monroe County in south central Alabama...
North central Mobile County in southwestern Alabama...
Southeastern Washington County in southwestern Alabama...
Southeastern Clarke County in southwestern Alabama...
* Until 915 PM CDT.
* At 823 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles northeast of Citronelle, moving northeast at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
McIntosh around 830 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3152 8772 3146 8764 3132 8760 3128 8769
3130 8771 3130 8779 3128 8778 3127 8779
3128 8782 3125 8784 3124 8784 3123 8783
3123 8786 3120 8785 3121 8787 3119 8787
3105 8817 3112 8828 3153 8788
TIME...MOT...LOC 0123Z 228DEG 40KT 3115 8814
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Black4 follow-up statements
644
WWUS54 KMOB 160126
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
826 PM CDT Sat Mar 15 2025
ALC097-160135-
/O.CAN.KMOB.TO.W.0019.000000T0000Z-250316T0215Z/
Mobile AL-
826 PM CDT Sat Mar 15 2025
...THE TORNADO WARNING FOR NORTH CENTRAL MOBILE COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 AM CDT for south central
and southwestern Alabama.
LAT...LON 3152 8772 3146 8764 3132 8760 3128 8769
3130 8771 3130 8779 3127 8779 3128 8783
3125 8784 3123 8784 3123 8786 3120 8785
3121 8787 3119 8787 3116 8797 3117 8799
3114 8802 3115 8825 3153 8788
TIME...MOT...LOC 0125Z 228DEG 34KT 3116 8813
$$
ALC025-099-129-160215-
/O.CON.KMOB.TO.W.0019.000000T0000Z-250316T0215Z/
Monroe AL-Washington AL-Clarke AL-
826 PM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHWESTERN MONROE...SOUTHEASTERN WASHINGTON AND SOUTHEASTERN CLARKE
COUNTIES...
At 825 PM CDT, a confirmed tornado was located 6 miles west of
Calvert, or 7 miles northeast of Citronelle, moving northeast at 40
mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
McIntosh around 835 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3152 8772 3146 8764 3132 8760 3128 8769
3130 8771 3130 8779 3127 8779 3128 8783
3125 8784 3123 8784 3123 8786 3120 8785
3121 8787 3119 8787 3116 8797 3117 8799
3114 8802 3115 8825 3153 8788
TIME...MOT...LOC 0125Z 228DEG 34KT 3116 8813
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Black003
WWUS54 KMOB 160140
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
840 PM CDT Sat Mar 15 2025
ALC025-099-129-160215-
/O.CON.KMOB.TO.W.0019.000000T0000Z-250316T0215Z/
Monroe AL-Washington AL-Clarke AL-
840 PM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHWESTERN MONROE...SOUTHEASTERN WASHINGTON AND SOUTHEASTERN CLARKE
COUNTIES...
At 840 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles east of McIntosh, or 17 miles south of Jackson,
moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Monroe, southeastern Washington and southeastern Clarke
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3152 8772 3146 8764 3132 8760 3128 8769
3130 8771 3130 8779 3127 8779 3128 8783
3124 8785 3123 8788 3121 8792 3119 8798
3127 8808 3153 8783
TIME...MOT...LOC 0140Z 230DEG 41KT 3127 8796
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Black724
WWUS54 KMOB 160152
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
852 PM CDT Sat Mar 15 2025
ALC129-160202-
/O.CAN.KMOB.TO.W.0019.000000T0000Z-250316T0215Z/
Washington AL-
852 PM CDT Sat Mar 15 2025
...THE TORNADO WARNING FOR SOUTHEASTERN WASHINGTON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 AM CDT for south central
and southwestern Alabama.
LAT...LON 3152 8771 3146 8764 3132 8760 3128 8769
3130 8771 3130 8779 3128 8783 3128 8785
3133 8791 3136 8789 3137 8789 3152 8773
TIME...MOT...LOC 0152Z 228DEG 40KT 3136 8784
$$
ALC025-099-160215-
/O.CON.KMOB.TO.W.0019.000000T0000Z-250316T0215Z/
Monroe AL-Clarke AL-
852 PM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHWESTERN MONROE AND SOUTHEASTERN CLARKE COUNTIES...
At 852 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles south of Jackson, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Monroe and southeastern Clarke Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3152 8771 3146 8764 3132 8760 3128 8769
3130 8771 3130 8779 3128 8783 3128 8785
3133 8791 3136 8789 3137 8789 3152 8773
TIME...MOT...LOC 0152Z 228DEG 40KT 3136 8784
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Black569
WWUS54 KMOB 160157
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
857 PM CDT Sat Mar 15 2025
ALC025-099-160206-
/O.CAN.KMOB.TO.W.0019.000000T0000Z-250316T0215Z/
Monroe AL-Clarke AL-
857 PM CDT Sat Mar 15 2025
...THE TORNADO WARNING FOR SOUTHWESTERN MONROE AND SOUTHEASTERN
CLARKE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 300 AM CDT for south central
and southwestern Alabama.
LAT...LON 3152 8771 3146 8764 3132 8760 3128 8769
3130 8771 3130 8779 3128 8783 3128 8785
3133 8791 3136 8789 3137 8789 3152 8773
TIME...MOT...LOC 0155Z 228DEG 40KT 3140 8779
$$
BlackWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Mar 15, 6:22 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Mar 15, 6:22 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Mobile AL
622 PM CDT Sat Mar 15 2025
...New Aviation...
.DISCUSSION...
Issued at 430 PM CDT Sat Mar 15 2025
Now through Sunday Night...
Synopsis...As we alluded to earlier, we expected a later arrival
of thunderstorms. For the latest timing, the thunderstorms are
just now beginning to spread eastward across southeast
Mississippi and interior southwest Alabama, and will continue to
spread across the remainder of our forecast area throughout the
evening. The line of thunderstorms is then expected to exit our
area by 3 AM. We are anticipating more favorable atmospheric
forcing to unfold as our area will soon be located in the right
entrance region of a strong 100-130 knot 300mb polar jet. The low
level jet accompanying this system is very impressive with 850mb
winds of 60 and 70 knots through midnight. 0-6km Bulk Shear values
are now as high as 75 knots north of I-10.
MLCape values are ranging between 2000 and 2500 J/KG, with SFC-1KM
SRH values of 500 M2/S2. The near storm environment remains very
favorable to support the development of severe thunderstorms with
long-tracked violent tornadoes and damaging winds up to 70 mph
late this afternoon and evening. Hail up to 2 inches may occur in
a few storms.
Due to the fast moving nature of the storms, persons are going to
really need to pay attention to potential threats and act quickly.
Have multiple ways to receive warnings, including one that will
wake you up in the middle of the night. Know what to do and where
to go when warnings are issued for your location.
Wind...Due to 925mb winds as high as 55 knots, or only 2500 feet
above the surface, and frequent gusts of 40-45 mph at the surface,
the Wind Advisory will remain in effect until midnight for the
potential of downed trees and hazardous driving conditions on area
bridges.
Coastal Hazards...A High Surf Warning for dangerously large
breaking waves of 7 to 10 feet in the surf zone remains in effect
until 3 AM, followed by a High Surf Advisory from 3 AM to 3 PM
Sunday. On top of the high surf, life threatening rip currents
will be likely across all area beaches through Monday afternoon as
seas take a few days to subside. A Coastal Flood Advisory remains
in effect for central and southern Mobile and Baldwin counties,
mainly for minor flooding along the Highway 90/98 Causeway across
northern Mobile Bay, particularly along the outside, eastbound
lanes and around the I- 10/Causeway access ramps. In addition,
minor flooding is possible across southern Mobile Bay and along
coastal Alabama for lots and parks, with isolated road closures
possible.
Dry and cooler conditions are then expected through the reminder
of the weekend with the coastal hazard threats slowly diminishing.
/22
Monday through Friday...
No impactful weather expected. High pressure moves eastward over
the local area the first half of the week. The next front makes
passage across the area late Wednesday and brings next chance of
showers. There is favorable 0-6km bulk shear magnitudes in place
Wednesday but low instability. This results in a non- zero chance
of thunder, but only ~ 10% or less probabilities so will leave
thunder out of the zones. We quickly dry out and cool down once
again behind the mid-week frontal passage for Thursday and Friday
as high pressure builds in behind the front. Highs will gradually
moderate with each day through Wednesday, when highs top out into
the mid to upper 70's that day before tapering back to close out
the week and then back into the into the mid to upper 70's
Saturday. Nights cool with lowest mins coming Thursday night with
numbers 33 to 38 interior to lower 40's coast. /10
&&
.AVIATION...
(00Z TAFS)
Issued at 622 PM CDT Sat Mar 15 2025
A broken line of convection, potentially severe, is expected to
progress eastward through much of the area this evening and exit
to the east during the late night hours. IFR to MVFR conditions
prevail until the storms move through, after which VFR conditions
develop. Low level wind shear of 50-55 knots from 180-210 degrees
at 2 kft is expected to shift eastward across the area this
evening. Southerly winds 15-25 knots with gusts to 40 knots become
southwest 10-15 knots after midnight, then become westerly 10-15
knots on Sunday. /29
&&
.MARINE...
Issued at 430 PM CDT Sat Mar 15 2025
Southerly Gale Force winds this evening will shift westerly after
midnight and diminish toward daybreak Sunday behind a cold front.
Small Craft conditions follow for the remainder of the weekend
over the Gulf due to high seas and moderate to strong westerly to
northwesterly winds. Light to occasionally moderate offshore flow
Monday decreases and becomes mainly southerly by the middle part
of next week, before shifting back to northerly on Thursday. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 55 73 43 69 40 73 54 77 / 60 0 0 0 0 0 0 0
Pensacola 59 75 47 67 46 69 57 74 / 80 0 0 0 0 0 0 0
Destin 63 74 49 69 49 70 58 73 / 90 0 0 0 0 0 0 0
Evergreen 55 76 40 68 35 77 44 79 / 90 0 0 0 0 0 0 10
Waynesboro 52 69 39 68 39 76 49 79 / 70 0 0 0 0 0 0 10
Camden 54 71 40 64 38 75 46 77 / 90 0 0 0 0 0 0 10
Crestview 57 78 42 69 34 75 43 78 / 90 0 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CDT tonight for ALZ051>060-261>266.
Coastal Flood Advisory until 10 PM CDT this evening for
ALZ263>266.
High Rip Current Risk through Monday afternoon for ALZ265-266.
High Surf Warning until 3 AM CDT Sunday for ALZ265-266.
High Surf Advisory from 3 AM to 3 PM CDT Sunday for ALZ265-266.
FL...Wind Advisory until midnight CDT tonight for FLZ201>206.
High Rip Current Risk through Monday afternoon for FLZ202-204-
206.
High Surf Warning until 3 AM CDT Sunday for FLZ202-204-206.
High Surf Advisory from 3 AM to 3 PM CDT Sunday for FLZ202-204-
206.
MS...Wind Advisory until midnight CDT tonight for MSZ067-075-076-078-
079.
GM...Gale Warning until midnight CDT tonight for GMZ630>636-650-655-
670-675.
Small Craft Advisory from midnight tonight to 3 AM CDT Sunday
for GMZ630>636.
Small Craft Advisory from midnight tonight to 9 AM CDT Monday
for GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:04 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Mobile, Washington | 41 min |
| Mar 15, 8:43 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 32 min |
| Mar 15, 9:09 PM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 21 days |
| Mar 15, 9:09 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 30 min |
| Mar 15, 9:11 PM CDT | River Flood Warning | MOB | Clarke, Washington | 7 days |
| Mar 15, 9:13 PM CDT | Special Weather Statement | MOB | Mobile | 32 min |
| Mar 15, 9:44 PM CDT | Special Marine Warning | MOB | 24 min | |
| Mar 15, 9:57 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 48 min |
| Mar 15, 10:26 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 49 min |
| Mar 15, 10:37 PM CDT | Tornado Warning | MOB | Crenshaw | 23 min |
| Mar 15, 11:05 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 22 min |
Nearby
Tornado Warnings in Alabama, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.